Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 50, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 11:58 AM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 11:58 AM CDT (16:58 UTC)
- Expired
- Jun 4, 2000, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bosque County, TX, Ellis County, TX, Hill County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 041659
FFWFWD
TXC035-139-217-251-042100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CDT SUN JUN 4 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BOSQUE COUNTY IN NORTH CENTRAL TEXAS
ELLIS COUNTY IN NORTH CENTRAL TEXAS
HILL COUNTY IN NORTH CENTRAL TEXAS
JOHNSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 400 PM CDT
* AT 1154 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATED THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL...
FROM KEENE...TO WALNUT SPRINGS...TO HILLSBORO...TO MIDLOTHIAN.
THE STORMS WERE DRIFTING SLOWLY EAST...AND WILL PRODUCE RAINFALL
RATES OF OVER ONE INCH PER HOUR.
EXCESSIVE RUNOFF FROM THESE STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WAT{ER COVERS
THE ROADWAY.
LAT...LON 3202 9797 3180 9767 3191 9724 3224 9674
3246 9657 3253 9756 3216 9758What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 11:55 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 4, 11:55 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1155 AM CDT SUN JUN 4 2000 RADAR AND SATELLITE IMAGERY SHOWED UPPER LOW PRESSURE CENTER SLIGHTLY SE OF DALLAS....MOVING EAST. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP AROUND THIS COMPLEX...ESPECIALLY OVER THE EAST SECTOR. FLASH FLOODING IS OCCURRING AT THIS TIME OVER SEVERAL COUNTIES. AS HEAVY RAINS SHIFTS EAST TONIGHT...FLASH FLOOD WATCH WILL BE NECESSARY AGAIN. REGARDING AVIATION...CEILINGS AND VISIBILITIES WERE DROPPING TO IFR/LIFR RANGE WITH HEAVY RAINFALL SOUTH OF DFW/FTW/DAL...OTHERWISE MID-LEVEL PREVAILED. SOME MORE SHRA/TSRA EXPECTED TO SLIDE AND/OR DEVELOP THIS AFTERNOON OVER D/FW AIRPORTS...TEMPORARILY TAKING CEILINGS/VISIBILITIES TO MVFR. A SLOW IMPROVEMENT IS EXPECTED AS THE UPPER LOW SLIDES EAST...BUT ANTICIPATE FOG AND LOW CLOUDS REEMERGING TOWARDS MORNING AS RAIN-COOLED AIR AND LIGHT WIND INTERACTS WITH VERY MOIST SOILS. 64 .FTW...FLASH FLOOD WATCH INTO THIS AFTERNOON FOR ALL OF N CNTRL TX.
In the hours before
Local storm report, Jun 4, 6:30 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0315 AM FARMERSVILLE TX FLOOD
06/04/00 COLLIN SHERIFFS OFFICE
REPORTS HIGH WATER IN
FARMERSVILLE.
0350 AM BENBROOK TX FLOOD
06/04/00 TARRANT SHERIFFS OFFICE
REPORTS NUMEROUS AREAS
OF WATER OVER ROADWAYS
BETWEEN LAKE BENBROOK
AND MANSFIELD.
0420 AM GLEN ROSE TX FLOOD
06/04/00 SOMERVELL ONE HOUSE FLOODED IN
GLEN ROSE. REPORTED BY
SOMERVELL SHERIFFS
DEPARTMENT.
0430 AM MIDLOTHIAN TX FLOOD
06/04/00 ELLIS POLICE DEPARTMENT
REPORTS HOMES AND
STREETS FLOODED IN
MIDLOTHIAN.
0435 AM CLEBURNE TX FLOOD
06/04/00 JOHNSON CLEBURNE EMERGENCY
MANAGEMENT REPORTS
HOMES FLOODED IN
CLEBURNE AND HIGH WATER
OVER HIGHWAY 174 NORTH
OF CLEBURNE.
0438 AM 4 S AQUILLA TX FLOOD
06/04/00 HILL SHERIFFS OFFICE
REPORTS WATER OVER THE
ROAD ON FM 2114.Local storm report, Jun 4, 6:45 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0450 AM CORSICANA TX FLOOD
06/04/00 NAVARRO WATER COVERING THE ROAD
AT THE INTERSECTION OF
HIGHWAY 287 AND I-45.
NUMEROUS REPORTS OF
STREET FLOODING IN
CORSICANA. REPORTED BY
NAVARRO COUNTY
SHERIFFS OFFICE.
0505 AM GRANBURY TX FLOOD
06/04/00 HOOD AREAS OF WATER OVER
ROADWAYS IN GRANBURY.
REPORTED BY HOOD COUNTY
SHERIFFS OFFICE.
0535 AM LAGUNA PARK TX FLOOD
06/04/00 BOSQUE SHERIFFS OFFICE
REPORTS WATER OVER THE
ROAD ON FM 2871 NEAR
WALLING BEND.
0541 AM 6 N GREENVILLE TX FLOOD
06/04/00 HUNT SHERIFFS OFFICE
REPORTS WATER OVER THE
ROADWAY ON FM 1566 6
MILES NORTH OF
GREENVILLE.
0545 AM SULPHUR SPRINGS TX FLOOD
06/04/00 HOPKINS SHERIFFS OFFICE
REPORTS 8-10 INCHES OF
WATER OVER I-30 IN
SULPHUR SPRINGS.
0550 AM CROWLEY TX FLOOD
06/04/00 TARRANT SHERIFFS OFFICE
REPORTS FM 1187 FLOODED
NEAR CROWLEY.
0630 AM JOSHUA TX FLOOD
06/04/00 JOHNSON SHERIFFS OFFICE
REPORTS CONTINUING
FLOODING IN
JOSHUA...GODLEY...AND
CLEBURNE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 8:34 PM CDT | Tornado Warning | FWD | Parker | 41 min |
| Jun 3, 9:11 PM CDT | Tornado Warning | FWD | Parker | 64 min |
| Jun 3, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 3, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 32 min |
| Jun 3, 10:17 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Jun 3, 10:36 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 10:57 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 12:37 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson | 3 hr |
| Jun 4, 1:09 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 4, 1:50 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 2:14 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 3:36 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jun 4, 3:48 AM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jun 4, 3:59 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 4, 4:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 6:00 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 4, 6:04 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 7:55 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Jun 4, 9:00 AM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jun 4, 9:28 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 10:30 AM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 10:58 AM CDT | Flash Flood Warning | FWD | Hopkins | 4 hr |
| Jun 4, 11:35 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 4, 1:29 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 5:52 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.